Alert archive / California / Wind Advisories in 2006

Wind Advisory 24, NWS Las Vegas, NV

September 13, 2006Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Sep 13, 2006, 1:57 PM PDT for Inyo County, San Bernardino County, California. It took effect at Sep 14, 2006, 3:14 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 1:57 PM PDT (20:57 UTC)
In effect from
Sep 14, 2006, 3:14 AM PDT
Expired
Sep 14, 2006, 9:00 PM PDT
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4199 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 132057
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM PDT WED SEP 13 2006

CAZ520-140500-
/O.NEW.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
157 PM PDT WED SEP 13 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT THURSDAY. 

A STRONG STORM IN THE PACIFIC NORTHWEST WILL HEAD SOUTH TOWARD
OREGON. AHEAD OF THE STORM...A DISTURBANCE WILL MOVE ACROSS THE
OWENS VALLEY ON THURSDAY WHICH WILL CAUSE WINDS TO GREATLY
INCREASE BY LATE IN THE MORNING. WESTERLY WINDS 20 TO 30 MPH WITH
GUSTS TO OVER 40 MPH CAN BE EXPECTED IN THE OWENS VALLEY DURING
THE ENTIRE DAY. TRAVELERS IN THE AREA SHOULD BE PREPARED FOR THE
POTENTIAL OF HAZARDOUS CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KVEF 140405
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT WED SEP 13 2006

CAZ520-141215-
/O.CON.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
905 PM PDT WED SEP 13 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
THURSDAY...

A STRONG STORM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTH INTO
NORTHERN NEVADA THURSDAY AND FRIDAY. AS THIS STORM SHIFTS SOUTH
INCREASING WINDS WILL BE SEEN ACROSS THE OWENS VALLEY ON THURSDAY.
WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO OVER 40 MPH CAN BE
EXPECTED IN THE OWENS VALLEY DURING THE DAY ON THURSDAY BUT
ESPECIALLY IN THE AFTERNOON AND EVENING.

THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST
WHICH CAN RAPIDLY LOWER VISIBILITES. TRAVELERS ARE URGED TO USE
CAUTION ACROSS THE OWENS VALLEY ON THURSDAY AND BE PREPARED FOR
WIND GUSTS AND POSSIBLE LOW VISIBILITIES.

WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KVEF 141014
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 AM PDT THU SEP 14 2006

CAZ523-525-141815-
/O.EXB.KVEF.WI.Y.0024.060914T1900Z-060915T0400Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
314 AM PDT THU SEP 14 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING
STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON. WINDS
WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH BY
THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND
DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES.
DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ520-141815-
/O.CON.KVEF.WI.Y.0024.060914T1800Z-060915T0400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
314 AM PDT THU SEP 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL BRING
A CHANCE FOR DOWNSLOPE WINDS TO THE OWENS VALLEY LATE THIS MORNING
THROUGH THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30
MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE MOST WIND PRONE AREAS. THESE
WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND DUST...WHICH
CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE PREPARED FOR
THESE STRONG WINDS...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.

$$

MORGAN
000 
WWUS75 KVEF 141423
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
723 AM PDT THU SEP 14 2006

CAZ519-142230-
/O.EXB.KVEF.WI.Y.0024.060914T1423Z-060915T0400Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
723 AM PDT THU SEP 14 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON.
WINDS WILL INCREASE TO 35 TO 45 MPH WITH FREQUENT GUSTS TO 65 MPH
BY THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND
DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES.
DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ520-142230-
/O.EXT.KVEF.WI.Y.0024.060914T1423Z-060915T0400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
723 AM PDT THU SEP 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING A CHANCE FOR DOWNSLOPE WINDS TO THE OWENS VALLEY LATE THIS
MORNING THROUGH THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO
20 TO 30 MPH WITH GUSTS OF 45 MPH OR HIGHER IN THE MOST WIND
PRONE AREAS. THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING
SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS
SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ523-525-142230-
/O.CON.KVEF.WI.Y.0024.060914T1900Z-060915T0400Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
723 AM PDT THU SEP 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT THIS AFTERNOON.
WINDS WILL INCREASE TO 25 TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH
BY THIS AFTERNOON. THESE WINDS MAY CAUSE AREAS OF BLOWING AND
DRIFTING SAND AND DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES.
DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS75 KVEF 142217
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
317 PM PDT THU SEP 14 2006

CAZ523-525-150400-
/O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/
/O.CON.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
317 PM PDT THU SEP 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS
EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY
WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM
MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE
WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND
DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE
PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ519-520-150400-
/O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/
/O.CON.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE
317 PM PDT THU SEP 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS
EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY
WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM
MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE
WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND
DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE
PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.


$$

AZZ001>003-036-CAZ521-522-524-526-527-NVZ016>022-150630-
/O.NEW.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...
OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
317 PM PDT THU SEP 14 2006 /317 PM MST THU SEP 14 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT
/9 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM
PDT /9 PM MST/ FRIDAY. 

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG WESTERLY WINDS TO THE MOJAVE DESERT INTO THIS
EVENING. WINDS WILL REMAIN 25 TO 35 MPH WITH FREQUENT GUSTS TO 45
MPH UNTIL LATER TONIGHT WHEN THEY WILL START TO DIMINISH. VERY
WINDY CONDITIONS ARE EXPECTED TOMORROW AS AN ASSOCIATED SYSTEM
MOVES ACROSS THE AREA. GUSTS TO 45 MPH CAN BE EXPECTED. THESE
WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND AND
DUST...WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD BE
PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS75 KVEF 150408
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
908 PM PDT THU SEP 14 2006

CAZ519-520-523-525-150615-
/O.EXP.KVEF.WI.Y.0024.000000T0000Z-060915T0400Z/
/O.CON.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT-
MORONGO BASIN-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...BARSTOW...DAGGETT...FT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
908 PM PDT THU SEP 14 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT FROM 9 AM TO 9 PM PDT FRIDAY. 

THE WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND
THE OWENS VALLEY HAS EXPIRED AS OF 9 PM PDT. ALTHOUGH LOCAL WIND
GUSTS TO NEAR 40 MPH OR GREATER WILL LIKELY BE SEEN OVERNIGHT....
FREQUENT AND WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED.

THE WIND ADVISORY FOR FRIDAY BETWEEN 9 AM AND 9 PM REMAINS IN
EFFECT.

THE STRONG LOW PRESSURE SYSTEM MOVING SOUTH OVER THE AREA WILL
CONTINUE TO BRING STRONG WINDS TO THE AREA ON FRIDAY. WIND GUSTS
TO 45 MPH ARE EXPECTED TO ONCE AGAIN FORM BY LATE MORNING AND INTO
THE EVENING HOURS. THESE WINDS MAY CAUSE AREAS OF BLOWING AND
DRIFTING SAND AND DUST... WHICH CAN RAPIDLY LOWER VISIBILITIES.
DRIVERS SHOULD BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. 

$$

AZZ001>003-036-CAZ521-522-524-526-527-NVZ016>022-150615-
/O.CON.KVEF.WI.Y.0025.060915T1600Z-060916T0400Z/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...NEEDLES...KINGMAN...
GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS...
VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BAKER...MOHAVE NATIONAL PRESERVE...MESQUITE...
OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...LAUGHLIN...
BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...
CAL-NEV-ARI
908 PM PDT THU SEP 14 2006 /908 PM MST THU SEP 14 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO
9 PM PDT /9 PM MST/ FRIDAY...

A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
BRING STRONG SOUTHWEST TO WEST WINDS TO THE AREA ON FRIDAY. WIND
GUST WILL LIKELY BE BETWEEN 25 AND 35 MPH WITH GUSTS TO NEAR 45
MPH BY LATE MORNING AND REMAIN OVER THE AREA THROUGH EARLY FRIDAY
EVENING. 

THESE WINDS MAY CAUSE AREAS OF BLOWING AND DRIFTING SAND
AND DUST... WHICH CAN RAPIDLY LOWER VISIBILITIES. DRIVERS SHOULD
BE PREPARED FOR THESE STRONG WINDS...WHICH CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 13, 8:30 AM PDT, 5 hours 27 minutes earlier.

Area forecast discussion, Sep 13, 8:30 AM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT WED SEP 13 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHERN ARIZONA WILL LEAD TO
ISOLATED THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE MOJAVE
DESERT TODAY...WHILE HIGH PRESSURE KEEPS THE SOUTHERN GREAT BASIN
AND REMAINDER OF THE MOJAVE DESERT DRY. A STRONG LOW PRESSURE SYSTEM
DROPPING INTO THE PACIFIC NORTHWEST WILL BRING INCREASING SOUTHWEST
WINDS BY THURSDAY AFTERNOON...ALONG WITH MUCH COOLER TEMPERATURES
FOR THE END OF THE WEEK.
&&

.UPDATE...CLEAR SKIES ACROSS ALL OF THE CWA THIS MORNING WITH THE
EXCEPTION OF MOHAVE COUNTY WHERE LIMITED MOISTURE IS PUSHING IN FROM
THE SOUTHEAST. AGREE WITH PREVIOUS SHIFT ABOUT SLIGHT CHANCE OF
SHOWERS IN SOUTHEASTERN AREAS AS LI VALUES ARE BELOW ZERO. KDRA
SOUNDING SHOWS CONVECTIVE TEMPERATURE OF 108 STRONGLY SUGGESTING
THAT STORMS WILL BE VERY HARD PRESSED TO MAKE IT AS FAR NORTHWEST AS
VEGAS. SOUNDING ALSO SHOWED A POSITIVE LI WITH NO CAPE. FIRE WEATHER
CONDITIONS NOW APPEAR TO BE MORE OF A CONCERN FOR FRIDAY AS THE
TROUGH AXIS SWINGS ACROSS THE CWA WITH LARGE BULLSEYE OF DOWNWARD
MOTION NOTED ON OMEGA PROGS. SOME MODEL TIMING DIFFERENCES BETWEEN
GFS AND NAM THAT WILL NEED TO BE WORKED OUT WITH THE TIMING OF THE
TROUGH WITH THE GFS A BIT MORE AGGRESSIVE ON THE PROGRESSION. WILL
NEED TO DIG DEEPER INTO THE MODELS BEFORE COMING UP WITH PREFERRED
SOLUTION. STRONG WINDS OVER THE EASTERN SIERRA SLOPES BIG CONCERN
FOR FRIDAY WITH TROUGH ADVANCING. PRELIM WINDS SUGGEST GUSTS OVER 50
MPH POSSIBLE.&&

.SHORT TERM...LOOKS LIKE A CHANGE OF SEASONS IS ON THE WAY. WE BEGIN
IN LATE SUMMER...AS SATELLITE SHOWS CONSIDERABLE MONSOON MOISTURE
LINGERING OVER ARIZONA AND BEING PUSHED OUR WAY BY EASTERLY FLOW ON
THE NORTH SIDE OF THE MID LEVEL LOW SPINNING OVER SOUTHERN ARIZONA
AND NORTHERN SONORA. LOTS OF DEBRIS CLOUDS FROM EARLIER
THUNDERSTORMS ARE STILL LINGERING SOUTHEAST OF INTERSTATE 15...WHERE
SURFACE DEWPOINTS ARE ABOUT 20 DEGREES HIGHER THAN THOSE FARTHER
NORTHWEST. AS A RESULT...THE SOUTHEAST ZONES WILL BE FAVORED FOR
THUNDERSTORMS THIS AFTERNOON...BUT ONLY SLIGHT CHANCE AS THE BEST
FORCING FROM THE UPPER LOW SHOULD BE SOUTH AND EAST OF OUR AREA.
FARTHER NORTH...AN AMPLIFYING TROUGH WILL DIG INTO THE PACIFIC
NORTHWEST TODAY...AND THIS FEATURE WILL EVENTUALLY BECOME THE
DOMINANT PLAYER IN OUR WEATHER. BY THURSDAY...THE LOW WILL BE
CENTERED NEAR SEATTLE...AND SOUTHWEST FLOW WILL BE INCREASING OVER
OUR AREA. HELD ON TO SMALL POPS OVER MOHAVE AND EASTERN LINCOLN
COUNTIES FOR THURSDAY AFTERNOON AS THE MOISTURE WILL TAKE THE
LONGEST TO SCOUR OUT OF THESE AREAS. AS THE LOW DIGS INTO EASTERN
OREGON ON FRIDAY...DRY AIR WILL TAKE OVER...AND WESTERLY WINDS WILL
INCREASE AS THE GRADIENT TIGHTENS. ONGOING FIRE WEATHER WATCH FOR
THURSDAY WILL ALMOST CERTAINLY NEED TO BE EXTENDED INTO FRIDAY.
FALLING THICKNESSES WILL ALSO BRING COOLER AIR BY FRIDAY EVENING.
THE ONGOING RECORD STREAK OF TEMPERATURES AT OR ABOVE 70F AT KLAS
/89 DAYS AND COUNTING/ WILL MOST LIKELY END FRIDAY NIGHT AS THE
COOLER AIR POURS IN. IT WILL FEEL LIKE FALL AS THE SHORT TERM COMES
TO A CLOSE.

.LONG TERM...EXTENDED PERIOD STILL LOOKING DRY AND BREEZY AS TWO
COLD UPPER LEVEL LOWS TRANSITION EAST ACROSS THE PAC NW. MODELS ARE
DEPICTING FAIRLY WELL THE FIRST LOW MOVING ACROSS OREGON AND IDAHO
ON FRIDAY BEFORE QUICKLY SKIRTING ACROSS THE NORTHERN TIER OF THE
CONUS THROUGH THE WEEKEND. THE AREA WILL SEE BREEZY NORTHERLY WINDS
ON SATURDAY BEHIND A SURFACE COLD FRONT SATURDAY MORNING.
TEMPERATURES OVER THE WEEKEND WILL BE SIGNIFICANTLY COOLER BEHIND
THE FRONT WITH TEMPS RUNNING 5 TO 10 DEGREES BELOW NORMAL FOR
SATURDAY AND SUNDAY. A BRIEF WARMUP IS EXPECTED ON MONDAY AND
TUESDAY AS A SHORTWAVE RIDGE BUILDS INTO THE AREA AHEAD OF THE
SECOND LOW DROPPING DOWN INTO THE PAC NW. BREEZY CONDITIONS ARE ONCE
AGAIN FORECASTED FOR MID NEXT WEEK AS THE LOW MOVES EASTWARDS.
&&

.AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN AND SOUTH OF THE
PEACH SPRINGS CORRIDOR THIS AFTERNOON AND EVENING...MAINLY IN MOHAVE
COUNTY ARIZONA. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... AND KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FIRE WEATHER WATCH THURSDAY FOR ZONES 460 THROUGH 466
.AZ...FIRE WEATHER WATCH THURSDAY FOR ZONES 101 AND 102.
.CA...FIRE WEATHER WATCH THURSDAY FOR ZONES 226 THROUGH 229.

BELL/MORGAN/MOSES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:00 PM PDTFire Weather WatchVEFInyo, San Bernardino, Tulare25 hr
Sep 13, 2:00 PM PDTRed Flag WarningVEFInyo, San Bernardino, Tulare31 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.